Alert archive / Illinois / Small Craft Advisories in 2011

Small Craft Advisory 49, NWS Chicago, IL

May 9, 2011

NWS Chicago, IL issued this small craft advisory at May 9, 2011, 9:33 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 9:33 AM CDT (14:33 UTC)
Expired
May 10, 2011, 10:00 AM CDT
In force
24 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WHUS73 KLOT 091433
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
933 AM CDT MON MAY 9 2011


LMZ743>745-092245-
/O.NEW.KLOT.SC.Y.0049.110509T1433Z-110510T0200Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
933 AM CDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY FOR WIND...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING.

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CDT 
  THIS EVENING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE SOUTHEAST. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BMD
4 follow-up statements
555 
WHUS73 KLOT 092001
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
301 PM CDT MON MAY 9 2011

LMZ743>745-100200-
/O.CON.KLOT.SC.Y.0049.000000T0000Z-110510T0200Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
301 PM CDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CDT 
  THIS EVENING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE SOUTHEAST.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BMD
062 
WHUS73 KLOT 100149
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
849 PM CDT MON MAY 9 2011

LMZ743>745-100900-
/O.EXT.KLOT.SC.Y.0049.000000T0000Z-110510T0900Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
849 PM CDT MON MAY 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT TUESDAY.

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT 
  TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE SOUTHEAST. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KJB
010 
WHUS73 KLOT 100816
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
316 AM CDT TUE MAY 10 2011

LMZ743>745-101500-
/O.EXT.KLOT.SC.Y.0049.000000T0000Z-110510T1500Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
316 AM CDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 10 AM CDT 
  THIS MORNING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE SOUTHEAST. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KJB
156 
WHUS73 KLOT 101508
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1008 AM CDT TUE MAY 10 2011



LMZ743>745-101615-
/O.EXP.KLOT.SC.Y.0049.000000T0000Z-110510T1500Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
1008 AM CDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

BMD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at May 9, 9:22 AM CDT, 11 minutes earlier.

Area forecast discussion, May 9, 9:22 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 AM CDT MON MAY 9 2011

.DISCUSSION...
345 AM CDT

THE UPPER FLOW PATTERN CONTINUES TO AMPLIFY THIS MORNING...EVOLVING
INTO AND OMEGA TYPE BLOCK. THE MAIN FORECAST CHALLENGES WILL CENTER
AROUND HOW WARM TEMPS WILL GO AND TIMING CHANCES FOR
SHOWERS/THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. AN ADDITIONAL
CHALLENGE WILL BE DETERMINING HOW QUICKLY THE PATTERN WILL PROGRESS
LATER IN THE WEEK WHICH WILL BRING A PERIOD OF COOLER AIR RELATIVE
TO WHAT WILL BE OBSERVED ACROSS MOST OF THE AREA OVER THE NEXT 2-3
DAYS WHEN IT DOES SHIFT. MORNING WATER VAPOR IMAGERY SHOWS A DEEP
CLOSED UPPER LOW MOVING NORTHEASTWARD WELL OFF THE NORTHERN NEW
ENGLAND COAST. RIDGING HAS BEEN AMPLIFYING TO THE WEST WITH AN AXIS
OVER THE MISSISSIPPI RIVER VALLEY IN RESPONSE TO A LONGWAVE TROUGH
OVER THE WESTERN U.S. WATER VAPOR ALSO SHOWS SEVERAL COMPACT
SHORTWAVES EJECTING FROM THE BASE OF THE LONGWAVE TROUGH WHICH IS
JUST WEST OF THE FOUR CORNERS REGION. AT THE SURFACE...HIGH PRESSURE
RIDGING EXTENDS INTO THE GREAT LAKES FROM EASTERN CANADA WITH LOWER
PRESSURES OBSERVED OVER THE HIGH PLAINS.

TODAY...THE UPPER RIDGE AXIS WILL SHIFT SLIGHTLY EAST AND BE
RIGHT OVERHEAD BY THIS AFTERNOON...AND REALLY BE OVERHEAD THROUGH
MUCH OF TUESDAY AS WELL. CONVECTIVE CHANCES REMAIN VERY
CHALLENGING. WITH THE RIDGE AXIS SHIFTING EASTWARD TOWARD THE AREA
AN EXPANSIVE AREA OF WARM ADVECTION IS IN PLACE ALL ALONG THE
MISSISSIPPI RIVER VALLEY. SEVERAL AREAS OF CONVECTION HAVE
DEVELOPED OR ARE DEVELOPING IN THE WAA REGIME WITH ASSISTANCE FROM
OTHER FORCING MECHANISMS. THE MOST NOTABLE IS AN MCS MARCHING
ACROSS MINNESOTA. 850-300 MB THICKNESS PATTERN SUGGESTS THAT THIS
CONVECTION WILL TREND MORE SOUTHEASTWARD WITH TIME THIS MORNING
PROVIDED IT CAN BE SUSTAINED. THIS WOULD LIKELY TAKE IT JUST NORTH
OF THE CWA BUT THIS WILL HAVE TO BE WATCHED.

ANOTHER AREA OF CONVECTION IS DEVELOPING OR TRYING TO DEVELOP OVER
MISSOURI. EXPANSIVE ACCAS FIELD OVER NORTHERN MISSOURI IS STARTING
TO HAVE SOME RADAR RETURNS APPEAR WITH A BETTER DEVELOPED AREA OF
CONVECTION TO ITS SOUTHWEST OVER SOUTHWEST MISSOURI. ALL OF THIS
ACTIVITY SEEMS TO BE COINCIDENT WITH NOT ONLY THE WAA BUT ALSO A
SHORTWAVE TROUGH WHICH SHORT TERM MODEL SOLUTIONS HAVE PICKED UP
ON WITH VARYING DEGREES. THIS SHORTWAVE WILL CONTINUE
NORTHEASTWARD AND CROSS THE AREA DURING THE MIDDLE PART OF THE
DAY. IN TERMS OF LOCAL CONVECTIVE CHANCES...SURFACE BASED
INSTABILITY WILL BUILD ACROSS THE SOUTHWESTERN QUARTER TO HALF OF
THE AREA BY LATE AFTERNOON TO THE SOUTH AND WEST OF A WARM FRONTAL
BOUNDARY. THIS MAY BE THE MOST FAVORED LOCATION FOR SHRA/TSRA
DEVELOPMENT BUT A STRONG CAP WILL BE BUILDING IN WITH THE WARM
SECTOR. THEREFORE DEVELOPMENT OF SURFACE BASED CONVECTION REMAINS
A QUESTION MARK. SHEAR PROFILES WILL BE SUPPORTIVE OF SEVERE
STORMS IF THEY CAN DEVELOP WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS BUT GIVEN THE PRESENCE OF A WARM FRONTAL BOUNDARY
SURFACE BASED STORMS WOULD POSE AT LEAST SOME TORNADO THREAT AS
WELL NEAR THE FRONT AS WELL.

WILL INCLUDE CHANCE POPS FOR MUCH OF THE DAY WITH JUST ABOUT
ANYWHERE FAVORED FOR THUNDER GIVEN THE WAA REGIME BUT AGAIN THE
SHORTWAVE/WARM FRONT WOULD POSE THE BEST FOCUS. TEMPERATURE-
WISE...ANOTHER MILD DAY IS IN STORE FOR MOST AREAS. HIGHS WILL
WARM INTO THE UPPER 70S ACROSS THE SOUTH AND SOUTHWEST WITH
PERHAPS A FEW 80 DEGREE READINGS POSSIBLE AS WELL. TEMPS WILL COOL
AS YOU GO NORTHEAST WITH MID 70S FOR MUCH OF NORTHEAST IL AND
NORTHWEST IN. LOW LEVEL WINDS WILL BE OFF THE LAKE ONCE AGAIN BUT
HAVE A MORE SOUTHERLY COMPONENT SO LAKE COOLING SHOULD BE CONFINED
MORE TO AREAS FROM CHICAGO NORTHWARD.

TONIGHT AND TUESDAY...CONVECTIVE CHANCES TONIGHT LOOK TO BE
DEPENDENT ON WHAT HAPPENS UPSTREAM WHERE CONVECTION IS EXPECTED TO
DEVELOP. THICKNESS FIELDS SUPPORT A SOUTHEASTWARD MOVEMENT OF ANY
ACTIVITY AND ASSUMING STORMS CAN BREAK OUT WEST AND NORTHWEST OF THE
AREA WHERE BETTER INSTABILITY WILL BE THEY MAY RIDE SOUTHEASTWARD
INTO THE AREA THIS EVENING/TONIGHT. THIS MAY BE THE BEST OPPORTUNITY
FOR CONVECTION OVERALL OVER THE NEXT 24-30 HOURS. THE RIDGE WILL
CONTINUE TO BE OVERHEAD TUESDAY WITH VERY WARM AIR IN PLACE ALOFT.
THERE IS LITTLE IN THE WAY OF A FOCUS FOR THUNDER DEVELOPMENT WITHIN
THE UNSTABLE ATMOSPHERE SO TUESDAY MAY END UP BEING A DRY DAY.
TUESDAY WILL BE A VERY WARM DAY WITH 80S ACROSS MOST OF THE CWA
THOUGH A 90 MAY BE POSSIBLE FAR SOUTHWEST. LAKE COOLING MAY BE MORE
LIMITED WITH A GREATER SOUTHERLY WIND COMPONENT. AT THIS POINT THIS
LOOKS MOST FAVORED TO AFFECT AREAS FROM CHICAGO NORTHWARD AND WOULD
SUPPORT AFTERNOON TEMPS IN THE UPPER 60S TO AROUND 70...THOUGH IT IS
POSSIBLE WARMER TEMPS COULD OCCUR DURING THE MORNING.

WEDNESDAY THROUGH SUNDAY...MODEL FORECASTS OF THE UPPER FLOW PATTERN
BEGIN TO DIFFER WEDNESDAY IN TERMS OF HOW FAST THE WESTERN TROUGH
KICKS EASTWARD PUSHING THE RIDGE EASTWARD AS WELL. PREFER A SLOWER
PROGRESSION GIVEN THE HIGH AMPLITUDE BLOCKING SET UP. THIS WOULD
RESULT IN WEDNESDAY BEING SIMILAR TO TUESDAY WITH VERY WARM HIGHS
AND LITTLE FOCUS FOR CONVECTION. HOWEVER...A SLIGHTLY FASTER SHIFT
OF THE RIDGE WOULD SUPPORT A SOUTHWESTERLY UPPER FLOW ALOFT WITH
POTENTIAL FOR A SHORTWAVE TO MOVE ACROSS TRIGGERING STORMS IN THE
TROPICAL AIRMASS. THE UPPER TROUGH IS EXPECTED TO LIFT NORTHEASTWARD
LATE IN THE WEEK. SURFACE PRESSURES WILL FALL ACROSS THE PLAINS AS
THIS OCCURS WITH LOW PRESSURE LIFTING NORTHEASTWARD. THE GFS BRINGS
THE TRACK OF PRECIPITATION INTO THE AREA THANKS TO THE QUICKER
EASTWARD MOVEMENT OF THE RIDGE. THE ECMWF IS MORE SUBDUED WITH THE
SHIFT OF THE RIDGE AND THEREFORE FURTHER WEST WITH THE TRACK OF THE
LOW. THERE IS HOWEVER GENERAL AGREEMENT THAT THE UPPER LOW WILL
CUTOFF AND MEANDER INTO THE FORECAST AREA FOR THE WEEKEND. THIS WILL
BRING COOLER AND PROBABLY WETTER CONDITIONS WITH IT.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* STRONG ESE WINDS DEVELOPING THIS MORNING CONTINUING THIS AFTERNOON..

* TSRA POSSIBLE THIS AFTERNOON..

* TSRA CHANCE CONTINUES TONIGHT...MAINLY LATE NIGHT HOURS..

* LOW LEVEL WIND SHEAR POSSIBLE TONIGHT..

* MVFR OR POSSIBLY IFR CIGS DEVELOPING OVERNIGHT INTO TUESDAY..

KREIN.

//DISCUSSION...UPDATED 12Z...

CHALLENGING FORECAST THIS MORNING AS FORECAST MODELS STRUGGLE
WITH CONVECTIVE DEVELOPMENT IN RELATIVELY WEAKLY FORCED
ENVIRONMENT. BASING FORECAST FOR THE FIRST 12 HOURS OF THE TAFS
ALMOST ENTIRELY ON OBSERVATIONAL DATA AND THUS CONFIDENCE ISNT
PARTICULARLY HIGH.

WELL ORGANIZED MCS OVER SE MN SHOULD GRADUALLY WEAKEN THIS MORNING
AS IT CONTINUES EASTWARD. SOME POTENTIAL DOES EXIST FOR THIS MCS
TO TURN A BIT MORE SE AND TURN INTO THE STRONGER INSTABILITY THIS
MORNING...BUT THIS IS LOOKING LIKE A LOW PROBABILITY GIVEN THE
UPPER LEVEL WINDS TENDENCY TO PUSH IT MORE NORTHEAST. MORE LIKELY
SCENARIO IS THAT IS WILL DISSIPATE OVER WISCONSIN LATER THIS
MORNING.

A SECOND...LESS ORGANIZED...MCS OVER MISSOURI WILL PUSH ENE AND
INTO ILLINOIS THIS MORNING. WATER VAPOR IMAGERY SHOWS A SHORTWAVE
TROUGH THAT SEEMS TO BE DRIVING THIS CONVECTION LIFTING NORTHEAST
AND WHILE THUNDERSTORMS ARE PARTIALLY BEING DRIVEN BY WARM AIR
ADVECTION...AM CONCERNED THAT THIS SHORTWAVE WILL BE ENOUGH TO
KEEP TSRA GOING LONGER INTO THE DAY THAN WOULD TYPICALLY BE
EXPECTED WITH NOCTURNAL STORMS. MODEL GUIDANCE NOT HANDLING THESE
STORMS WELL AND THUS CONFIDENCE IS NOT HIGH...SO ONLY INCLUDED
VCTS IN TAFS STARTING MIDDAY ONWARD FOR NOW. HOWEVER THINKING
THAT THERE IS ABOUT 40-50% CHANCE OF THUNDERSTORMS AFFECTING THE
TERMINALS AT SOME POINT THIS AFTERNOON WITH BEST CHANCES BETWEEN
18-22Z. AS MORNING GOES ON...MAY NEED TO HIT TSRA HARDER IN LATER
TAF AMENDMENTS.

STRONG ESE WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE
AFTERNOON WITH GUSTS OF 25-30KT LIKELY. WINDS WILL SUBSIDE
SOMEWHAT THIS EVENING THOUGH REMAIN MODERATELY GUSTY THIS
EVENING...BUT WITH SHARP INVERSION FORECAST TO DEVELOP WITH 40KT
LOW LEVEL JET COULD SEE PROBLEM DEVELOP WITH LLWS.

OUTSIDE OF ANY TSRA SHOULD SEE VFR CONDITIONS THRU THIS
EVENING...HOWEVER LOOKS LIKELY THAT LOW CLOUDS WILL DEVELOP
OVERNIGHT. HAVE INTRODUCED SOME MVFR TOWARD SUNRISE AT ORD BUT
EVEN THIS COULD BE A BIT OPTIMISTIC WITH IFR NOT OUT OF THE
QUESTION.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM-HIGH CONFIDENCE IN NO TSRA AT TERMINAL THRU 16Z..

* LOW-MEDIUM CONFIDENCE ON TSRA POTENTIAL THIS AFTERNOON..

* HIGH CONFIDENCE IN VFR THRU THIS EVENING OUTSIDE OF SHRA/TSRA..

* HIGH CONFIDENCE IN STRONG ESE WINDS TODAY..

KREIN.

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...MVFR CIGS POSSIBLE.

WEDNESDAY AND THURSDAY...CHANCE OF TSRA OTHERWISE VFR.

FRIDAY AND SATURDAY...CHANCE OF SHRA. MVFR CIGS POSSIBLE.

SUNDAY...VFR.

IZZI

&&

.MARINE...
258 AM CDT

A PROLONGED PERIOD OF EAST TO SOUTHEASTERLY WINDS WILL COMMENCE
ACROSS THE LAKE BEGINNING THIS MORNING. LOW PRESSURE ACROSS THE
CENTRAL PLAINS WILL SPLIT INTO TWO SEPARATE LOWS. THE FIRST WILL TRACK
TO THE NORTH ACROSS THE EASTERN DAKOTAS BY WEDNESDAY MORNING. THE
SECOND COULD EJECT OUT ACROSS THE WESTERN GREAT LAKES BY THE END OF
THIS WEEK.

AS THE FIRST LOW LIFTS NORTHWARD TODAY AND TONIGHT...THE PRESSURE
GRADIENT WILL STRENGTHEN LEADING TO GUSTY SOUTHEASTERLY WINDS ACROSS
THE LAKE. DUE TO THE OFFSHORE COMPONENT...IT APPEARS MY INDIANA NEAR
SHORE WATERS WILL BE FLIRTING WITH SMALL CRAFT ADVISORY CRITERIA
LATER TODAY AND TONIGHT. IN ADDITION...MY NORTHEASTERN ILLINOIS
WATERS WILL BE CLOSE TO ADVISORY CRITERIA LATER TONIGHT INTO TUESDAY
AS THE SOUTHEASTERLY FETCH LEADS TO WAVES BUILDING...POTENTIALLY IN
EXCESS OF 4 FEET.

THE OTHER POTENTIAL CONCERNS WILL BE THE THREAT FOR SEVERAL WAVES OF
THUNDERSTORMS THIS WEEK...AND ALSO THE THREAT FOR FOG ON
TUESDAY/TUESDAY NIGHT AND POTENTIALLY ON WEDNESDAY. IT APPEARS AS 50+
DEW POINTS GET ADVECTED OVER THE COOL WATERS BENEATH THE MARINE
INVERSION...THAT THE CONDITIONS WILL BE CONDUCIVE TO SOME
FOG...POTENTIALLY DENSE IN SOME AREAS...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE LAKE.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 9, 5:32 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 AM CDT MON MAY 9 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
532 AM CDT MON MAY 9 2011 /632 AM EDT MON MAY 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
  LARGE HAIL TO HALF DOLLAR SIZE.
  DAMAGING WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
  POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BUT THE GREATEST THREAT
  FOR THESE...AS WELL AS A MINIMAL THREAT FOR ISOLATED
  TORNADOES...WILL BE WEST OF A LINE FROM ROCKFORD TO JOLIET TO
  PAXTON THIS AFTERNOON AND THIS EVENING.

  DISCUSSION:

  WARM AIR MOVING IN ALOFT WILL SUPPORT A POTENTIAL FOR ELEVATED
  THUNDERSTORMS JUST ABOUT ANYWHERE AND JUST ABOUT ANYTIME TODAY
  INTO THIS EVENING. CONVECTION ONGOING OVER MISSOURI THIS MORNING
  BEING DRIVEN AT LEAST IN PART BY AN UPPER LEVEL TROUGH IN
  CONJUNCTION WITH THE INFLUX OF WARMER AIR. THIS ACTIVITY MAY
  CONTINUE THROUGH THE MORNING AND EXPAND IN COVERAGE AS IT MOVES
  NORTHEAST. THIS BETTER FOCUSED FORCING WILL REACH THE OUTLOOK
  AREA THIS AFTERNOON BRINGING A BETTER CHANCE FOR THUNDERSTORMS.
  AN ILL- DEFINED WARM FRONTAL BOUNDARY WILL THEN MOVE INTO
  SOUTHWESTERN PARTS OF THE OUTLOOK AREA THIS AFTERNOON. VERY WARM
  AIR ALOFT WILL BE IN PLACE BY THIS TIME ACTING AS A CAP FOR
  CONVECTIVE DEVELOPMENT OR AT LEAST SURFACE BASED CONVECTIVE
  DEVELOPMENT. ANY STORMS TODAY WILL HAVE THE ABILITY TO PRODUCE
  LARGE HAIL WITH DAMAGING WINDS A SECONDARY THREAT. AT THIS POINT
  THERE IS A LOW PROBABILITY FOR SURFACE BASED STORMS NEAR THE
  WARM FRONT LATER THIS AFTERNOON AND EARLY THIS EVENING WHICH
  WOULD BE NEEDED FOR TORNADO DEVELOPMENT SO THE TORNADO POTENTIAL
  IS VERY LIMITED.

  ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP
  THIS EVENING TO THE NORTH AND WEST OF THE OUTLOOK AREA AND MAY
  DEVELOP INTO A COMPLEX OF STORMS THAT AFFECT THE AREA OVERNIGHT.
  DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS.

PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL THEN BE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY
NIGHT THROUGH FRIDAY. STORMS MAY BE ABLE TO REACH SEVERE LEVELS
WEDNESDAY AND THURSDAY.

PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-101045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
532 AM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LARGE HAIL WILL
BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
532 AM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LARGE HAIL WILL
BE POSSIBLE ACROSS FAR SOUTHERN LAKE MICHIGAN WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MDB

Nearby

Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.